Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 35, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 29, 2001, 2:30 PM EDT for Preston County, Tucker County, West Virginia; Garrett County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 2:30 PM EDT (18:30 UTC)
- Expired
- Jul 29, 2001, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Garrett County, MD, Preston County, WV, Tucker County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 291833 FFWPBZ MDC023-WVC077-093-292130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GARRETT COUNTY IN MARYLAND PRESTON COUNTY IN WEST VIRGINIA TUCKER COUNTY IN WEST VIRGINIA * UNTIL 530 PM EDT * STREAMS AND CREEKS CONTINUE TO REMAIN IN FLOOD ACROSS TUCKER COUNTY...PORTIONS OF SOUTHERN PRESTON COUNTY BOTH IN NORTHERN WEST VIRGINIA...AND IN THE GORMAN AREA IN GARRETT COUNTY MARYLAND. ALTHOUGH THE HEAVY RAINS HAVE ENDED...CONTINUED RUNOFF WILL RESULT IN STREAMS AND CREEKS TO BE IN FLOOD BEFORE RECEDING THIS EVENING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE /ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:47 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 29, 10:47 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1047 AM EDT SUN JUL 29 2001 WILL UPDATE ZONES FOR MINOR ADJUSTMENTS TEMPS/POPS...DUE TO EXTENSIVE CLD CVG SPCLY N. FORTUNATE LWR DWPNTS ACROSS GOOD PORTION THIS MRNG. SFC WAVE NR HTS ATTM AS REMAINING HVY RAIN ASSCD WITH UPPER TROUGH SHLD PUSH THRU THIS AFTN IN EXTREME SRN SXNS CWA. WILL MAINTAIN FFA THERE WHILE FFWS CONT FOR WVZ023-041 INTO EARLY AFTN. OTRW NO MJR CHAN9GES. .PBZ... MD...FLASH FLOOD WATCH UNTIL 400 PM TODAY FOR ZONE MDZ001. OH...NONE. PA...NONE. WV...FLASH FLOOD WATCH UNTIL 400 PM TODAY FOR ZONES WVZ012... WVZ021>023...WVZ041.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:20 AM EDT | Flash Flood Warning | PBZ | Tucker | 4 hr |
| Jul 29, 8:38 AM EDT | Flash Flood Warning | PBZ | Preston, Tucker | 6 hr |
| Jul 29, 12:20 PM EDT | Flash Flood Warning | PBZ | Garrett | 2 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Flash Flood Warnings in Maryland, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.